Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 170, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Jun 20, 2011, 8:46 PM CDT for Coffey County, Osage County, Kansas. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2011, 8:46 PM CDT (01:46 UTC)
- Expired
- Jun 20, 2011, 9:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Coffey County, KS, Osage County, KS
The radar
The Topeka radar (KTWX), 92 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 9:15 PM CDT | TSTM WND DMG | 5 Nne Burlington, KS | DELAYED REPORT OF 2-3 INCHES OF LIMBS DOWN. |
| Jun 20, 9:17 PM CDT | TSTM WND GST 46 | Coffey County Airport, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 3:08 PM CDT | Tornado Watch | SPC | 7 hr |
| Jun 20, 8:32 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 1.8 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2898 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1426 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.5
The text
As transmitted, in the capitals the NWS used until 2016.
356
WUUS53 KTOP 210146
SVRTOP
KSC031-139-210230-
/O.NEW.KTOP.SV.W.0170.110621T0146Z-110621T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
846 PM CDT MON JUN 20 2011
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COFFEY COUNTY IN EAST CENTRAL KANSAS...
OSAGE COUNTY IN EAST CENTRAL KANSAS...
* UNTIL 930 PM CDT
* AT 843 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 7 MILES NORTHWEST OF OSAGE CITY TO 13 MILES NORTHWEST OF
BURLINGTON...MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
NEW STRAWN...
OSAGE CITY...
MELVERN LAKE...
OLIVET...
BETO JUNCTION...
LYNDON...
WAVERLY...
MELVERN...
POMONA LAKE...
OVERBROOK...
QUENEMO...
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 144 AND 167.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. IF A TORNADO IS SPOTTED
ACT QUICKLY AND MOVE TO A BASEMENT OR SMALL INTERIOR ROOM.
STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.
&&
LAT...LON 3804 9596 3871 9595 3879 9550 3821 9552
3805 9560 3804 9561
TIME...MOT...LOC 0146Z 238DEG 36KT 3870 9590 3835 9588
WIND...HAIL 60MPH <.75IN
$$
BLAIR1 follow-up statement
504
WWUS53 KTOP 210225
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
925 PM CDT MON JUN 20 2011
KSC031-139-210235-
/O.EXP.KTOP.SV.W.0170.000000T0000Z-110621T0230Z/
OSAGE-COFFEY-
925 PM CDT MON JUN 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR COFFEY AND OSAGE COUNTIES WILL
EXPIRE AT 930 PM CDT...
AT 925 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO
LONGER SEVERE...THUS THE WARNING WILL EXPIRE AT 930 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.
A TORNADO WATCH REMAINS IN EFFECT. STAY ALERT TO THE WEATHER.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3804 9596 3871 9595 3879 9550 3821 9552
3805 9560 3804 9561
TIME...MOT...LOC 0225Z 238DEG 36KT 3889 9546 3854 9545
$$
BLAIRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 6:42 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jun 20, 6:42 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 642 PM CDT MON JUN 20 2011 ...UPDATE TO AVIATION... .DISCUSSION... LATEST ANALYSIS HAD SURFACE LOW NEAR RUSSEL WITH A DRY LINE EXTENDING FROM SOUTHWEST OKLAHOMA TO NEAR ELLSWORTH. A LINE OF ELEVATED SHOWERS HAD DEVELOPED ABOVE THE CAPPING INVERSION EARLY THIS AFTERNOON. WATER VAPOR LOOP SHOWS UPPER LOW BEGINNING TO TAKE A NEGATIVE TILT AS IT MOVES ACROSS WESTERN KANSAS. DRY LINE WILL CONTINUE TO MOVE EASTWARD THROUGH THE EVENING. STARTING TO GET INITIATION OFF THE DRY LINE IN THE WESTERN CWA NEAR MCPHERSON. 0-6KM SHEAR 40 TO 50 KTS AND WILL INCREASE AS THE UPPER LOW PROGRESSES EASTWARD. LAPSE RATES WILL CONTINUE TO STEEPEN AS WELL. DOWNDRAFT CAPE AVERAGING AROUND 1000-17000 J/KG. LCL HEIGHTS WERE AVERAGING BETWEEN 1200 TO 1500 METERS. FORCING FOR ASCENT AND CONVERGENCE ALONG THE DRY LINE WILL CONTINUE TO TOUCH OFF STORMS THIS AFTERNOON AND EVENING. INCREASING SHEAR WILL KEEP A TORNADO THREAT. STORMS WILL BE DISCRETE SUPERCELLS INITIALLY THEN FORMING INTO A LINE WITH BOWING SEGMENTS. WINDS IN EAST CENTRAL KANSAS SHOULD ABATE THIS EVENING AS THE SURFACE LOW MOVES NORTH INTO SOUTHERN NEBRASKA SO WILL LIKELY BE ABLE TO HAVE THE WIND ADVISORY EXPIRE AROUND 00Z. OVERNIGHT THE STORMS SHOULD MOVE OFF TO THE EAST AS DRYLINE SPREADS NORTHEAST INTO WESTERN MO. ON TUESDAY WRAP AROUND SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH EARLY AFTERNOON AS THE UPPER LOW MOVES ACROSS SOUTHEAST NEBRASKA THEN INTO NORTHWEST IOWA IN THE AFTERNOON. BEST CHANCES OF PRECIPITATION WILL BE ACROSS THE NORTH AND NORTHEAST SECTIONS OF THE CWA. HIGHS ON TUESDAY WILL BE COOLER WITH LOWER HUMIDITY. HIGHS WILL RANGE FROM THE UPPER 70S TO THE MID 80S. 53 AS THE UPPER TROUGH MOVES INTO THE UPPER MS VALLEY...CANNOT RULE OUT A SHOWER POSSIBILITY IN THE FAR NORTHEAST COUNTY WARNING (CWA) AS MOISTURE CONTINUES TO WRAP IN BEHIND IT. HOWEVER...STILL FEEL THE POTENTIAL IS NOT HIGH ENOUGH TO WARRANT A POP AND CONTINUED A DRY FORECAST TUESDAY NIGHT INTO WEDNESDAY. WITH DRIER AIR AND DECREASING CLOUDS MOST AREAS TUESDAY NIGHT...IT WILL BE A COOLER NIGHT WITH LOWS IN THE UPPER 50S TO LOWER 60S. WITH A GUSTY NORTHWEST WIND AND MOST CLOUDS MAINLY CONFINED TO THE NORTHEAST CORNER OF THE CWA...HIGHS SHOULD RANGE FROM THE UPPER 70S NORTHEAST TO THE MIDDLE 80S IN THE ABILENE AND EMPORIA AREAS. AFTER ONE MORE NIGHT IN THE UPPER 50S AND LOWER 60S WEDNESDAY NIGHT TEMPERATURES WILL BEGIN TO GRADUALLY INCREASE THURSDAY AS UPSTREAM UPPER LEVEL RIDGING TAKES PLACE ACROSS THE EASTERN ROCKIES AND HIGH PLAINS REGION. HIGHS THURSDAY WILL BE IN THE 80S WITH THE 80S AND A FEW LOW 90S THE RULE ON THROUGH THE WEEKEND. THIS PATTERN WILL ALSO ALLOW FOR A SERIES OF WEAK UPPER LEVEL SHORTWAVES TO MOVES EAST FROM THE ROCKIES AND INTO THE CENTRAL PLAINS REGION. AT THE SAME TIME LOW LEVEL MOISTURE WILL ALSO RETURN FROM THE SOUTH AND POOL ACROSS THE AREA. THIS UNSETTLED PATTERN WILL ALLOW FOR SEVERAL CHANCES FOR SHOWERS AND THUNDERSTORMS WITH THE APPROACH AND PASSAGE OF EACH OF THE SHORTWAVE TROUGHS THROUGH THE WEEKEND AND EARLY NEXT WEEK. 63 && .AVIATION... LINE OF CONVECTION WILL MOVE THROUGH THE TAF SITES THIS EVENING. OF FIRST CONCERN WILL BE MHK FOR THE FIRST COUPLE OF HOURS OF THE PERIOD. LINE OF STORMS WILL MOVE THROUGH MHK WITH WIND GUSTS OVER 50 KTS POSSIBLE AS WELL AS HAIL. THIS WILL ALSO BE POSSIBLE IN THE TOP AND FOE AREAS AFTER 01Z AS THE LINE ACCELERATES. MVFR GIGS AND VSBYS EXPECTED WITH THE CONVECTION AND BRIEFLY DOWN TO IFR VSBYS WILL BE COMMON. AFTER LINE MOVES THROUGH VFR EXPECTED BUT STRATUS WILL WRAP BACK INTO THE SITES BUT REMAINING VFR. 53 && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 20, 3:41 PM CDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 341 PM CDT MON JUN 20 2011 KSZ008>012-020>024-026-034>040-054>056-058-059-212045- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 341 PM CDT MON JUN 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL BE LIKELY LATE THIS AFTERNOON AND EVENING ACROSS THE OUTLOOK AREA. THE STORMS THAT DEVELOP WILL BE STRONG TO SEVERE. LARGE HAIL...DAMAGING WINDS AND TORNADOES ARE ALL POSSIBLE. STRONG WINDS OF 25 TO 35 MPH WILL CONTINUE ACROSS EAST CENTRAL KANSAS UNTIL EARLY EVENING WITH GUSTS AROUND 45 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN ON TUESDAY. HOWEVER THUNDERSTORM CHANCES WILL INCREASE AGAIN BY THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH THIS EVENING.
In the hours before
Special weather statement, Jun 20, 8:07 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
807 PM CDT MON JUN 20 2011
KSZ038-039-054-055-058-210130-
COFFEY-LYON-OSAGE-SHAWNEE-WABAUNSEE-
807 PM CDT MON JUN 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR SHAWNEE...WESTERN OSAGE...LYON...
NORTHWESTERN COFFEY AND EASTERN WABAUNSEE COUNTIES...
THROUGH 830 PM CDT...A LINE OF STRONG THUNDERSTORMS WILL MOVE EAST AT
40 MPH ACROSS PORTIONS OF SHAWNEE...WESTERN OSAGE...LYON...
NORTHWESTERN COFFEY AND EASTERN WABAUNSEE COUNTIES. NATIONAL WEATHER
SERVICE DOPPLER RADAR INDICATED THESE STORMS ARE CAPABLE OF PRODUCING
PEA SIZE HAIL...WINDS UP TO 40 MPH AND FREQUENT LIGHTNING. WIND
GUSTS WILL ARRIVE BEFORE THE RAIN BEGINS.
SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE DOVER...OLPE...SILVER
LAKE...HARVEYVILLE...READING...AUBURN...NEOSHO RAPIDS...BURLINGAME...
SOUTHWESTERN TOPEKA...HARTFORD...OSAGE CITY...JOHN REDMOND
RESERVOIR...MELVERN LAKE...COFFEY COUNTY AIRPORT...BILLARD AIRPORT...
FORBES FIELD...BETO JUNCTION...NEW
STRAWN...BERRYTON...PAULINE...SCRANTON...OLIVET...LYNDON...LEBO...CAR
BONDALE AND BURLINGTON. MOTORISTS ALONG THE KANSAS TURNPIKE BETWEEN
MILE MARKERS 117 AND 182 COULD ALSO BE AFFECTED. MOTORISTS ALONG
INTERSTATE 35 BETWEEN MILE MARKERS 128 AND 157 COULD ALSO BE
AFFECTED. MOTORISTS ALONG INTERSTATE 70 BETWEEN MILE MARKERS 330 AND
355 COULD ALSO BE AFFECTED.
A TORNADO WATCH IS ALSO IN EFFECT.
&&
LAT...LON 3817 9635 3836 9636 3919 9623 3917 9606
3916 9606 3916 9609 3915 9609 3914 9604
3913 9604 3917 9603 3913 9559 3816 9573
TIME...MOT...LOC 0106Z 283DEG 33KT 3906 9596 3830 9623Local storm report, Jun 20, 8:09 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
809 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM TSTM WND GST S CORNING 39.66N 96.03W
06/20/2011 E50 MPH NEMAHA KS TRAINED SPOTTER
&&
JBLocal storm report, Jun 20, 8:11 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
811 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM TSTM WND GST AMERICUS 38.51N 96.26W
06/20/2011 E55 MPH LYON KS TRAINED SPOTTER
0.50 INCH HAIL ALSO IN THE REPORT.
&&
JBLocal storm report, Jun 20, 8:26 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
826 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 PM HAIL 4 S EMPORIA 38.35N 96.18W
06/20/2011 E1.00 INCH LYON KS TRAINED SPOTTER
&&
JBSpecial weather statement, Jun 20, 8:27 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
827 PM CDT MON JUN 20 2011
KSZ038-039-054-055-058-210200-
COFFEY-LYON-OSAGE-SHAWNEE-WABAUNSEE-
827 PM CDT MON JUN 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SHAWNEE...WESTERN
OSAGE...LYON...NORTHWESTERN COFFEY AND EASTERN WABAUNSEE COUNTIES...
THROUGH 900 PM CDT...A LINE OF STRONG THUNDERSTORMS WILL MOVE EAST AT
35 MPH ACROSS PORTIONS OF CENTRAL SHAWNEE...WESTERN OSAGE...LYON...
NORTHWESTERN COFFEY AND EASTERN WABAUNSEE COUNTIES. NATIONAL WEATHER
SERVICE DOPPLER RADAR INDICATED THESE STORMS ARE CAPABLE OF PRODUCING
PENNY SIZE HAIL AND WINDS UP TO 40 MPH. SOME LOCATIONS THAT COULD BE
AFFECTED INCLUDE DOVER...HARVEYVILLE...NEOSHO RAPIDS...READING...
HARTFORD...AUBURN...BURLINGAME...OSAGE CITY...LEBO...TOPEKA...
SCRANTON...MELVERN LAKE...PAULINE...FORBES FIELD...JOHN REDMOND
RESERVOIR...COFFEY COUNTY AIRPORT...BILLARD AIRPORT...BETO
JUNCTION...NEW STRAWN...BERRYTON...OLIVET...LYNDON...CARBONDALE AND
BURLINGTON. MOTORISTS ALONG THE KANSAS TURNPIKE BETWEEN MILE MARKERS
126 AND 182 COULD ALSO BE AFFECTED. MOTORISTS ALONG INTERSTATE 35
BETWEEN MILE MARKERS 128 AND 157 COULD ALSO BE AFFECTED. MOTORISTS
ALONG INTERSTATE 70 BETWEEN MILE MARKERS 338 AND 355 COULD ALSO BE
AFFECTED.
A TORNADO WATCH IS ALSO IN EFFECT.
&&
LAT...LON 3817 9597 3817 9630 3908 9611 3913 9559
3817 9572 3816 9597
TIME...MOT...LOC 0127Z 263DEG 29KT 3913 9597 3822 9613Local storm report, Jun 20, 8:31 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
831 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG NW MARYSVILLE 39.85N 96.65W
06/20/2011 MARSHALL KS TRAINED SPOTTER
PAINT WAS CHIPPED OFF OF ONE SIDE OF HOUSE. 3 INCH TREE
LIMBS DOWN. DIME SIZE HAIL ALSO REPORTED. RADAR ESTIMATED
TIME.
&&
JBThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:05 PM CDT | Severe Thunderstorm Warning | TOP | Geary, Morris, Wabaunsee | 40 min |
| Jun 20, 7:27 PM CDT | Severe Thunderstorm Warning | TOP | Lyon, Morris, Riley, Wabaunsee | 48 min |
| Jun 20, 7:30 PM CDT | Severe Thunderstorm Warning | TOP | Marshall, Nemaha, Pottawatomie | 45 min |
| Jun 20, 7:44 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Nemaha, Pottawatomie, Shawnee | 46 min |
| Jun 20, 8:02 PM CDT | Severe Thunderstorm Warning | TOP | Brown, Nemaha | 43 min |
| Jun 20, 8:07 PM CDT | Special Weather Statement | TOP | Coffey, Lyon, Osage, Shawnee, Wabaunsee | 23 min |
| Jun 20, 8:18 PM CDT | Severe Thunderstorm Warning | TOP | Brown, Jackson, Nemaha | 42 min |
| Jun 20, 8:27 PM CDT | Special Weather Statement | TOP | Coffey, Lyon, Osage, Shawnee | 33 min |
| Jun 20, 8:52 PM CDT | Severe Thunderstorm Warning | TOP | Douglas, Jackson, Jefferson, Osage, Shawnee | 38 min |
| Jun 20, 9:23 PM CDT | Special Weather Statement | TOP | Anderson, Douglas, Franklin, Jefferson | 22 min |
| Jun 20, 9:44 PM CDT | Special Weather Statement | TOP | Anderson, Franklin | 31 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.